Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Sep 27, 2024, 4:26 PM EDT for Pike County, Ross County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2024, 4:26 PM EDT (20:26 UTC)
- Expired
- Sep 27, 2024, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:44 PM EDT | TSTM WND GST 56 | 4 N Chillicothe, OH | Corrects previous non-tstm wnd gst report from 4 N Chillicothe. Mesonet station CHEO1 Chillicothe. |
| Sep 27, 4:44 PM EDT | NON-TSTM WND GST 56 | 4 N Chillicothe, OH | Mesonet station CHEO1 Chillicothe. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WFUS51 KILN 272026
TORILN
OHC131-141-272100-
/O.NEW.KILN.TO.W.0079.240927T2026Z-240927T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
426 PM EDT Fri Sep 27 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Eastern Pike County in south central Ohio...
Central Ross County in south central Ohio...
* Until 500 PM EDT.
* At 426 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Waverly, moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Chillicothe, Waverly, Piketon, North Folk Village, Frankfort,
Beaver, South Salem, Bourneville, Stockdale, Pike County Airport,
Andersonville, Lattaville, Omega, Buchanan, Summithill, Givens,
Knockemstiff, Richmond Dale, Massieville, and Linn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3917 8278 3916 8279 3896 8281 3895 8284
3896 8296 3933 8336 3950 8299 3949 8298
3948 8300 3948 8298 3918 8276 3917 8277
TIME...MOT...LOC 2026Z 147DEG 32KT 3908 8288
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
AR1 follow-up statement
271
WWUS51 KILN 272100
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
500 PM EDT Fri Sep 27 2024
OHC131-141-272109-
/O.EXP.KILN.TO.W.0079.000000T0000Z-240927T2100Z/
Pike OH-Ross OH-
500 PM EDT Fri Sep 27 2024
...THE TORNADO WARNING FOR EASTERN PIKE AND CENTRAL ROSS COUNTIES
WILL EXPIRE AT 500 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect
until 530 PM.
&&
LAT...LON 3917 8278 3916 8279 3896 8281 3895 8284
3896 8296 3933 8336 3950 8299 3949 8298
3948 8300 3948 8298 3918 8276 3917 8277
TIME...MOT...LOC 2059Z 147DEG 32KT 3933 8309
$$
ARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Sep 27, 3:49 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 27, 3:49 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
349 PM EDT Fri Sep 27 2024
.SYNOPSIS...
The area of low pressure associated with Helene continues to bring
unsettled weather to the region through the weekend. Periods of rain will
continue Saturday and Sunday. Seasonal temperatures continue through the
weekend, with highs in the seventies.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The remnants of Helene continue to move through the region near
the start of the period, merging with the upper level low in the
area, with the surface center of the extratropical low moving
northwest into Kentucky. The ILN CWA remains on the
northern/northeastern side of the system, under a tight pressure
gradient. Strong winds will continue through the evening hours,
however, most gusts will remain comfortably in the advisory
range (46-57 MPH) with only a few gusts reaching warning
criteria (58 MPH+). Despite this, given the numerous reports of
trees down, power outages, and traffic issues, have opted to
maintain the High Wind Warning for at least several more hours,
especially given the dry slot working its way into the
southeastern portion of the CWA, which may promote some higher
gusts. Gusts will diminish rapidly between 8 PM and midnight.
After this, winds will remain out of the northeast, but only
around 10 MPH.
Moderate to heavy widespread precipitation will taper off this
evening, becoming a bit more scattered in nature as the outer
bands of precip continue to spiral through. Overnight low
temperatures fall into the low 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
As the low pressure continues to spin near the KY/IN/IL borders,
another push of energy will rotate around the low, pushing
an additional slug of rainfall into the region on Saturday
morning. Precipitation will again be light to moderate in
nature, moving into the area from south to north and should
linger most of the day Saturday. However, winds will not be as
strong as Friday, only reaching around 10 MPH. Daytime high
temperatures remain on the cooler side given the ample cloud
cover and periods of rain, with highs in the upper 60s to low
70s.
By Saturday evening, the upper level low pressure continues to
lose intensity/ open up and precipitation chances diminish
slightly as we head into the overnight hours. Winds remain out
of the northeast, around 5 to 10 MPH. Overnight low temperatures
fall to the low 60s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Not much to speak of during this period of the forecast, at least
from a forecast challenge standpoint. Upper low circulation remains
in northern KY over southern CWA from Sunday night through Monday.
Monday night will see the low become an open wave with mid level
ridging in the Ohio Valley. Both Sunday night and Monday night will
see a significant lull in any precip. A slight uptick during the day
will be found but any precip should remain scattered and generally
light. On Tuesday night, an upper low and surface cold front will
cross, keeping a low threat of rain in the northeastern CWA early in
the evening. Surface high pressure will build over the Midwest at
daybreak Wednesday and be centered over the CWA towards nightfall
Wednesday night. The high continues a rapid progression eastward as
the westerly flow aloft if fairly deep and at a good clip.
Temperatures will be near or slightly above normal for highs during
this time, with lows running 10-15 degrees above. One exception here
is Wednesday night in the post-frontal atmosphere where near normal
readings are expected for both highs and lows, likely lasting
through Thursday night. The coolest time here will be Wednesday
night with readings generally in the mid 40s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Remnants of Helene are currently moving through the region, with
the strongest wind speeds beginning to encroach from the south
at the start of the TAF period. Expecting all sites to gust in
excess of 45 knots today, particularly through the afternoon
hours from 18z through 22z. Helene is moving quickly and,
therefore, expecting a rapid decrease in wind speeds after 00Z.
Winds remain out of the northeast/east around 10 knots through
the remainder of the TAF period.
Concurrent with the strong winds will be widespread steady
rainfall varying from light to moderate intensity throughout the
afternoon hours today. While the widespread precip moves
through this afternoon, expecting all sites to drop to MVFR
CIGs with patchy IFR VSBYs.
As Helene continues to pivot through the region this evening,
rain diminishes from east to west becoming more shower- ey in
nature before tapering off entirely around 04Z. CIGs and VSBYs
improve back to VFR conditions. However, this lull in precip is
short lived; as the system continues to rotate, additional rain
will be wrapped around and push north into all TAF sites after
09Z Saturday morning. CIGs will likely drop again to MVFR with
this next round of precip.
OUTLOOK....MVFR to IFR ceilings and visibilities likely Saturday
into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 10 PM EDT this evening for OHZ060>063-
070>072-077>081.
Wind Advisory until 10 PM EDT this evening for OHZ042-051>054-
064-073-082-088.
KY...High Wind Warning until 10 PM EDT this evening for KYZ089>100.
IN...High Wind Warning until 10 PM EDT this evening for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...CA
NEAR TERM...CA
SHORT TERM...CA
LONG TERM...Franks
AVIATION...CAHazardous weather outlook, Sep 27, 5:10 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Fri Sep 27 2024 OHZ026-034-035-043>046-055-056-065-074-280915- Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-Franklin-Licking- Fairfield-Hocking- 510 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for central Ohio and west central Ohio. .DAY ONE...Today and tonight. Wind gusts up to 50 mph will occur this afternoon possibly into the early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ042-051>054-064-073-082-088-280915- Darke-Miami-Champaign-Clark-Madison-Pickaway-Ross-Pike-Scioto- 510 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Ohio, south central Ohio and west central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ060>063-071-072-080-280915- Wayne-Fayette-Union-Preble-Montgomery-Greene-Warren-Clinton-Highland- 510 AM EDT Fri Sep 27 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Indiana, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070-077>079-081-280915- Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Hamilton-Clermont-Brown-Adams- 510 AM EDT Fri Sep 27 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Additionally, despite ongoing drought conditions, rainfall of 2 to 4 inches may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 27, 4:09 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
409 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Non-Tstm Wnd Gst 3 NW Lebanon 39.46N 84.25W
09/27/2024 M53 MPH Warren OH AWOS
AWOS station KI68 Warren County Airport.
&&
nmLocal storm report, Sep 27, 4:11 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
411 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Non-Tstm Wnd Gst 3 NW Lebanon 39.46N 84.25W
09/27/2024 M53 MPH Warren OH AWOS
AWOS station KI68 Warren County Airport.
&&
nmLocal storm report, Sep 27, 4:15 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
415 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Non-Tstm Wnd Gst 2 ENE Lockbourne 39.82N 82.93W
09/27/2024 M47 MPH Franklin OH AWOS
AWOS station KLCK Columbus Rickenbacker Intl
Apt.
&&
nmLocal storm report, Sep 27, 4:20 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
420 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Non-Tstm Wnd Dmg Woodbourne-Hyde Park 39.66N 84.17W
09/27/2024 Montgomery OH Trained Spotter
Numerous trees down along with snapped power
poles across Washington Township.
&&
nmLocal storm report, Sep 27, 4:24 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
424 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Non-Tstm Wnd Gst 2 NNE Fairfield 39.36N 84.52W
09/27/2024 M46 MPH Butler OH ASOS
ASOS station KHAO Butler County Regional
Airport.
&&
nmLocal storm report, Sep 27, 4:25 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
425 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Non-Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
09/27/2024 M62 MPH Montgomery OH ASOS
ASOS station KMGY Dayton Wright Brothers
Airport.
&&
nmThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:19 AM EDT | High Wind Warning | ILN | Adams, Brown, Butler, Clermont, Clinton, Fayette and 6 more | 15 hr |
| Sep 27, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 45 min |
| Sep 27, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 47 min |
| Sep 27, 3:18 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Ross, Scioto | 4 hr |
| Sep 27, 3:49 PM EDT | Tornado Warning | ILN | Pike, Scioto | 26 min |
| Sep 27, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 48 min |
| Sep 27, 4:01 PM EDT | Tornado Warning | ILN | Pike, Ross | 29 min |
| Sep 27, 4:10 PM EDT | Flash Flood Warning | ILN | Adams, Pike, Scioto | 5 hr |
| Sep 27, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 48 min |
| Sep 27, 5:13 PM EDT | Flash Flood Warning | ILN | Fayette, Highland, Pike, Ross | 3 hr |
| Sep 27, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 62 min |
| Sep 27, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 45 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.